Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 31, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 26, 2013, 3:35 PM MST for Coconino County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2013, 3:35 PM MST (22:35 UTC)
- Expired
- Aug 26, 2013, 6:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 165 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
884
WGUS55 KFGZ 262235
FFWFGZ
AZC005-270130-
/O.NEW.KFGZ.FF.W.0031.130826T2235Z-130827T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
335 PM MST MON AUG 26 2013
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 630 PM MST
* AT 333 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
LITTLE COYOTE CANYON...SANDSTONE WASH...HAVASU CREEK...COLORADO RIVER
AND ALBERS WASH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3629 11275 3629 11273 3606 11278 3595 11275
3584 11271 3604 11293
$$
41What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:10 PM MST, 25 minutes earlier.
Area forecast discussion, Aug 26, 3:10 PM MST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 310 PM MST MON AUG 26 2013 .SYNOPSIS...SIGNIFICANT TROPICAL MOISTURE WILL REMAIN OVER WESTERN ARIZONA THROUGH THIS EVENING AND WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. A SLOW DRYING TREND WILL BRING A MORE TYPICAL MONSOON PATTERN TO THE REGION ON TUESDAY AND WEDNESDAY. MOISTURE SHOULD INCREASE FROM SOUTH TO NORTH FROM THURSDAY INTO THE WEEKEND. && .DISCUSSION... WIDESPREAD SHOWERS AND THUNDERSTORMS ARE OCCURRING WEST OF A LINE FORM PAGE THROUGH SHOW LOW...WITH SOME TRAINING OF CELLS EVIDENT. THE FLASH FLOOD WATCH WILL CONTINUE FOR WESTERN AZ THROUGH 8 PM MST. PRECIPITATION COVERAGE AND STORM STRENGTH SHOULD DECREASE AFTER MID EVENING. TUESDAY AND WEDNESDAY...STREAMLINES ARE FROM THE SOUTH SOUTHEAST THROUGH THE PERIOD AS MIXING RATIO VALUES ARE DOWN A BIT. AFTERNOON LIFTED INDICES ARE RUNNING FROM -1 TO -3 THOUGH AND SCATTERED STORMS ARE EXPECTED...ESPECIALLY ACROSS COCONINO AND NORTHERN YAVAPAI COUNTIES. THURSDAY THROUGH SUNDAY...PROGS ARE INDICATING ANOTHER MOISTURE INCREASE FROM THE SOUTH SOUTHEAST STARTING EARLY THURSDAY. PROGS IN GOOD AGREEMENT MOVING AN INVERTED TROUGH INTO SOUTHERN AZ THURSDAY AND THIS IS LIKELY LEFTOVERS FROM THE NOW DEFUNCT FERNAND. MIXING RATIOS AND PRECIPITABLE WATER ARE INCREASING AGAIN...ESPECIALLY ALONG AND SOUTH OF THE RIM. PRECIP CHANCES FOR THIS PERIOD WILL REMAIN WELL ABOVE NORMAL FOR THIS TIME OF YEAR. .AVIATION...FOR THE 00Z PACKAGE...SCT-NMRS SHRA/TSRA WILL PERSIST THRU 03Z/TUE BEFORE GRADUALLY WANING. HEAVIEST ACTIVITY ANTICIPATED ALONG AND WEST OF A KPGA-KSOW LINE...ACTIVITY MORE SCATTERED TO THE EAST. EXPECT PREDOMINANTLY MVFR CONDITIONS WITH ISOLD IFR/LIFR WITHIN HEAVIER SHOWER ACTIVITY. PATCHY FOG ALSO POSSIBLE RESULTING IN LOCALIZED LIFR CONDITIONS. ACTIVITY WILL SLOWLY WANE AFTER 04Z/TUE BUT SOME SCT SHRA/TSRA WILL PERSIST THROUGH THE NIGHT WITH AREAS OF LOCALIZED FOG. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR AZZ004>008-015-037-038. && PUBLIC.........DL AVIATION.......CO FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 26, 5:50 AM MST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 550 AM MST MON AUG 26 2013 AZZ004>018-037>040-270700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 550 AM MST MON AUG 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP MOISTURE REMAINS ACROSS THE REGION TODAY...ESPECIALLY WEST OF THE I-17 CORRIDOR. ONE DIFFERENCE FROM YESTERDAY WILL BE A PARTLY CLOUDY START TO THE DAY...INSTEAD OF OVERCAST. THIS WILL ALLOW MORE UNSTABLE CONDITIONS TO DEVELOP...WHICH WILL LEAD TO STRONGER STORMS THAT MAY CONTAIN TORRENTIAL RAINFALL AND HAIL. STORM MOTION IS AROUND 30 MPH FROM THE SOUTH TODAY...SO SLOW MOVING STORMS SHOULD NOT BE A PROBLEM. THE STRONGEST STORMS WILL BE LOCATED ALONG AND WEST OF THE I-17 CORRIDOR AND NORTHWARD TO GRAND CANYON COUNTRY. A FLASH FLOOD WATCH REMAINS IN PLACE FOR THESE LOCATIONS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A DRYING TREND WILL BRING MORE TYPICAL MONSOON ACTIVITY TOP THE REGION BY TUESDAY...LASTING THROUGH MUCH OF THE COMING WORK WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:18 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Aug 26, 2:10 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Aug 26, 2:31 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Aug 26, 3:30 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.